If any of you have been reading my recent posts, you know that I am having severe uncontrolled pain right now after my morphine pump failed after 10 years because of a granuloma blocking my catheter. That was at the end of Oct and I've been truly struggling ever since then while my dr tries to find an oral drug dose and/or combo that can make me comfortable until the granuloma is dissolved and my pump put back in action. Apparently it's very hard to make that cross over from pain pump drug levels to oral doses. My pump was at a very high level of morphine even by pump standards, so finding the equivalent oral dose has been a real dilemma and thus far unsuccessful. We first started with 60 mg ER (extended release) morphine every 12 hours, along with 60 mg immediate release morphine; having no success, next we moved the ER dose to every 8 hours, still along with the IR (immediate Release) morphine. When that didn't work he increased the the ER to 100 Mg every 12 hours and changed from IR morphine to 30 mg oxycodone every 4 to 6 hours, then he next increased the 30 mg IR morphine to 60 mg. The oxycodone was terrible. I never got any relief with it and it made me extremely drowsy too. This week on Monday the Dr continued me on 100 mg ER morphine and changed from 60 mg of oxycodone to 8 mg dilaudid -1 every 4 to 6 hours. The dilaudid wasn't doing anything so he increased that to 2 pills (1 every 4 to 6 hours, followed by a second tablet taken 2 to 3 hours after the first). That's really not doing much either and I'm so frustrated and in so much pain, I could scream. Dr tells me to be patient that dilaudid sometimes has delayed effect and takes time to build in your system. He wants to see me on Monday again to discuss further options.
My question is has anyone on the forum ever heard of this problem with dilaudid taking some time to be effective? I'm willing to be patient (what choice do I have), if I know there's a chance it may eventually work. But im having serious doubts. Love to hear from anyone whose had these issues with dilaudid and what happened in your situation.